Skip to main content

High Order Energy-Preserving Method of the “Good” Boussinesq Equation

  • Chaolong Jiang (a1), Jianqiang Sun (a1), Xunfeng He (a1) and Lanlan Zhou (a1)

The fourth order average vector field (AVF) method is applied to solve the “Good” Boussinesq equation. The semi-discrete system of the “good” Boussinesq equation obtained by the pseudo-spectral method in spatial variable, which is a classical finite dimensional Hamiltonian system, is discretizated by the fourth order average vector field method. Thus, a new high order energy conservation scheme of the “good” Boussinesq equation is obtained. Numerical experiments confirm that the new high order scheme can preserve the discrete energy of the “good” Boussinesq equation exactly and simulate evolution of different solitary waves well.

Corresponding author
*Corresponding author. Email addresses: (C.-L. Jiang), (J.-Q. Sun), (X.-F. He), (L.-L. Zhou)
Hide All
[1]Ablowitz, M.J and Segur, H., Solitons and the Inverse Scattering Transform, SIAM Studies in Applied Mathematics, Philadelphia, USA, 1981.
[2]Aydin, A., and Karasözen, B., Symplectic and multisymplectic Lobatto methods for the “good” Boussinesq equation, J. Math. Phys., Vol. 49 (2008), pp. 083509.
[3]Bridges, T.J., Reich, S., Multi-symplectic integrators: numerical schemes for Hamiltonian PDEs that conserve symplecticity, Phys. Lett. A., Vol. 284 (2001), pp. 184193.
[4]Chen, J.B., Multisymplectic geometry, local conservation laws and Fourier pseudo-spectral discretization for the “good” Boussinesq equation, Appl. Math. Comput., Vol. 161 (2005), pp. 5567.
[5]Celledoni, E., Grimm, V., McLachlan, R.I., et al., Preserving energy resp. dissipation in numerical PDEs using the “average vector field” method, J. Comput. Phys, Vol. 231 (2012), pp. 67706789.
[6]Frutos, J.D., Ortega, T. and Sanz-Serna, J.M., Pseudo-spectral method for the “Good” Boussinesq equation, Math. Comp, Vol. 57 (1991), pp. 109122.
[7]Huang, L.Y., Zeng, W.P. and Qin, M.Z., A new muliti-symplectic scheme for nonlinear “good” Boussinesq equation., J. Comput. Math, Vol. 21 (2003), pp. 703714.
[8]Hu, W.P., and Deng, Z.C., Multi-symplectic method for generalized Boussinesq equation., Appl. Math. Mech.-Engl. ed., Vol. 29 (2008), pp. 927932.
[9]Hairer, E., Lubich, C. and Wanner, G., Geometric Numerical Integration: Structure-Preserving Algorithm for Ordinary Differential Equatuins, Springer, Berlin, 2nd ed., 2006.
[10]Ismial, M.S. and Farida, M., A fourth order finite difference method for the “good” Boussinesq equation., Abstract and Analysis, Article ID 323260, 2014.
[11]Kang, F., Qin, M.Z., Symplectic Geometric Algorithms for Hamiltonian Systems, Springer and Zhejiang Science and Technology Publishing House, Heidelberg and Hangzhou, 2010.
[12]Manoranjan, V.S., Mitchell, A.R. and Morris, J.Ll., Numerical solutions of the “Good” Boussinesq equation., SIAM J. Sci. Comput., Vol. 5 (1984), pp. 946957.
[13]Manoranjan, V.S., Ortega, T. and Sanz-Serna, J.M, Soliton and antisoliton interaction in the “Good” Boussinesq equation, J. Math. Phys., Vol. 29 (1988), pp. 19641968.
[14]McLachlan, R.I., Quispel, G.R.W. and Robidoux, N., Geometric integration using discrete gradients., Phil. Trans. R. Soc. A., Vol. 357 (1999), pp. 10211045.
[15]Ortega, T. and Sanz-Serna, J.M., Nonlinear stability and convergence of finite-difference methods for the “good” Boussinesq equation., Numer. Math., Vol. 58 (1990), pp. 215229.
[16]Qin, M.Z., Wang, Y.S., Structure-Preserving Algorithms for Partial Differential Equation, Zhejiang Science and Technology Publishing House, Hangzhou, (in Chinese), 2012.
[17]Quispel, G.R., McLaren, G.R.W. and McLaren, D.I., A new class of energy-preserving numerical integration methods., J. Phys. A: Math. Theor., Vol. 41 (2008), pp. 045206.
[18]Sanz-Serna, J.M., Symplectic Runge-Kutta and related methods: Recent result, Phys. D., Vol. 60 (1992), pp. 293302.
[19]Whitham, G.B., Linear and Nonlinear Waves,Wiley-Interscience, New York, NY, USA, 1974.
[20]Zoheiry, H.E-, Numerical investigation for the solitary waves interaction of the “good” Boussinesq equation., Appl. Numer. Math, Vol. 45 (2003), pp. 161173.
[21]Zeng, W.P., The multi-symplectic algorithm for “Good” Boussinesq equation., Appl. Math. Mech.-Engl.Ed., Vol. 23 (2002), pp. 835841.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Numerical Mathematics: Theory, Methods and Applications
  • ISSN: 1004-8979
  • EISSN: 2079-7338
  • URL: /core/journals/numerical-mathematics-theory-methods-and-applications
Please enter your name
Please enter a valid email address
Who would you like to send this to? *



Full text views

Total number of HTML views: 0
Total number of PDF views: 32 *
Loading metrics...

Abstract views

Total abstract views: 182 *
Loading metrics...

* Views captured on Cambridge Core between September 2016 - 20th March 2018. This data will be updated every 24 hours.